Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 73, NWS San Angelo, TX

April 19, 2000Coleman County, McCulloch County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2000, 8:25 PM CDT for Coleman County, McCulloch County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 19, 2000, 8:25 PM CDT (01:25 UTC)
Expired
Apr 19, 2000, 9:15 PM CDT
In force
50 min
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Coleman County, TX, McCulloch County, TX

The radar

The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 8:30 PM CDTHail 0.88Doole, TX
Apr 19, 8:40 PM CDTHail 0.75Gouldbusk, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1915 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 200126
SVRSJT
TXC083-307-200215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
825 PM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLEMAN COUNTY IN NORTH CENTRAL TEXAS
  MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 915 PM CDT

* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DOOLE...OR ABOUT 21 MILES EAST OF PAINT
  ROCK...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALDRIP AT 840 PM CDT
  GOULDBUSK AT 845 PM CDT
  ROCKWOOD AT 850 PM CDT
  SANTA ANNA...TRICKHAM AT 91[0 PM CDT

HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY
AWAY FROM WINDOWS.

TEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:55 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 19, 6:55 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT WED APR 19 2000

STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE DRYLINE EXTENDING
FROM EDEN TO OZONA. HAVE UPDATED ZONES TO INCLUDED THUNDERSTORMS FOR THE
ENTIRE NORTHERN EDWARDS PLATEAU AND TOM GREEN COUNTY. REST OF THE FORECAST
APPEARS ON TRACK.

.SJT...NONE.

TEW
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:07 PM CDTSevere Thunderstorm WarningSJTConcho53 min
Apr 19, 7:30 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher45 min
Apr 19, 7:56 PM CDTSevere Thunderstorm WarningSJTConcho49 min
Apr 19, 11:07 PM CDTSevere Thunderstorm WarningSJTSchleicher68 min
Apr 19, 11:56 PM CDTSevere Thunderstorm WarningSJTConcho64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.